Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the numerical solution of the diffusion equation
HTML articles powered by AMS MathViewer

by Øystein Tødenes PDF
Math. Comp. 24 (1970), 621-627 Request permission

Abstract:

A proof given by C. E. Pearson $[1]$ for the asymptotic convergence of the numerical solution of the diffusion equation is discussed, and found insufficient. A new, direct proof is given. A method given by Pearson, for improving the numerical solution when a discontinuity is present in the initial-boundary conditions, is considered in more detail.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.68
  • Retrieve articles in all journals with MSC: 65.68
Additional Information
  • © Copyright 1970 American Mathematical Society
  • Journal: Math. Comp. 24 (1970), 621-627
  • MSC: Primary 65.68
  • DOI: https://doi.org/10.1090/S0025-5718-1970-0275702-X
  • MathSciNet review: 0275702